MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010090
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, foreign material like hair was found while opening the package of avitene.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, upon opening the avitene package, a hair like foreign material was observed.Photo provided shows foreign material (hair/black) laying on top of the avitene ultrafoam.Based on visual inspection of the returned sample, the alleged hair has the features of a human hair and measures approximately 5 mm long.Based on the investigation performed, the confirmed hair likely presented during the manufacturing process.An awareness training was performed to the operators on gowning and other manufacturing related processes deemed necessary.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this lot of (b)(4) released for distribution in jan, 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
AVITENE
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17736330
Report Number1213643-2023-00332
Device Sequence Number5493251
Product Code LMF
UDI-Device Identifier00801741010460
UDI-Public(01)00801741010460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P800002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Catalogue Number1010090
Device Lot NumberWBGZ0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown